Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 228, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 14, 2015, 3:11 PM MDT for Eddy County, New Mexico. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2015, 3:11 PM MDT (21:11 UTC)
- Expired
- Jun 14, 2015, 4:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 161 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:52 PM MDT | TSTM WND GST 60 | 2 N Seven Rivers, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:52 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -498 J/kg
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
261
WUUS54 KMAF 142111
SVRMAF
NMC015-142200-
/O.NEW.KMAF.SV.W.0228.150614T2111Z-150614T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
311 PM MDT SUN JUN 14 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL EDDY COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 400 PM MDT
* AT 310 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
SOUTHWEST OF ARTESIA MUNICIPAL AIRPORT...AND MOVING SOUTHEAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ATOKA...DAYTON...SEVEN RIVERS...LAKEWOOD...BRANTLEY LAKE STATE PARK
AND SEVEN RIVERS AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3266 10417 3236 10462 3275 10476 3288 10461
TIME...MOT...LOC 2111Z 316DEG 14KT 3275 10462
HAIL...1.00IN
WIND...60MPH
$$
AHLUCHAN1 follow-up statement
474
WWUS54 KMAF 142138
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
438 PM CDT SUN JUN 14 2015
NMC015-142200-
/O.CON.KMAF.SV.W.0228.000000T0000Z-150614T2200Z/
EDDY NM-
338 PM MDT SUN JUN 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL EDDY
COUNTY UNTIL 400 PM MDT...
AT 337 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF SEVEN RIVERS...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DAYTON...SEVEN RIVERS...LAKEWOOD...BRANTLEY LAKE STATE PARK AND SEVEN
RIVERS AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3273 10471 3285 10456 3266 10417 3236 10462
TIME...MOT...LOC 2138Z 316DEG 14KT 3267 10449
HAIL...1.25IN
WIND...60MPH
$$
AHLUCHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:04 PM MDT, 7 minutes earlier.
Area forecast discussion, Jun 14, 3:04 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 404 PM CDT Sun Jun 14 2015 .UPDATE... Sent a quick update for Severe Thunderstorm Watch #300 for southeast New Mexico and northwest portions of the Permian Basin through 11pm CDT/10pm MDT tonight. && .PREV DISCUSSION... /ISSUED 241 PM CDT Sun Jun 14 2015/ DISCUSSION... A weak low pressure system will slowly drift east into the plains with a trailing shortwave rotating around the backside of that low will cross the region today bringing chances of showers and thunderstorms for parts of SE New Mexico and the northern Permian Basin. A lee trough will allow southeast winds to keep good moisture in place. Instability and deep layer shear is less than it has been the last couple of days, but mid level rates remain slightly above 7.0 C/km. This will keep a possibility for at least some isolated severe storms today with hail, damaging winds and localized flash flooding. Initiation will be off the higher terrain of NM and parts of the Upper Trans Pecos with the help of daytime heating and the approaching shortwave. Additional development will occur in the Davis Mountains aided similarly by upslope flow and daytime heating. The Lower Trans Pecos and northern Permian Basin will be the focus into the evening hours as storms will potentially grow upscale as they move east. Any potential for severe weather will likely diminish with the loss of heating, but the threat for some localized flash flooding will be remain with Preciptitable Water values of 1.25 to 1.50 inches. A weak front will push through the Texas Panhandle tomorrow afternoon. Believe it will stay north of the forecast area holding off rain chances until later in the day. The trend towards weaker upper level flow will keep severe chances down heading into the early part of the week. A trough axis does remain across the region, which will be enough to keep some chances of precipitation across West Texas and SE New Mexico through Tuesday. Rain chances will decrease through the end of the week as the upper low moves off to the east and an upper ridge begins to build in from the west. A return to the mid to upper 90s for the majority of locations looks likely as the ridge builds in by next weekend. There are indications there could be some disturbances that will rotate around the ridge in northerly flow aloft, but do not have much confidence in keeping very high precip chances that far out. Will have to keep an eye on the track of the tropical system in the gulf and the potential for moisture to reach the area from Hurricane Carlos in the Eastern Pacific to see how it may effect rain chances for our region. Arnold && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 68 85 66 88 / 40 40 30 30 BIG SPRING TX 71 86 67 87 / 40 40 30 40 CARLSBAD NM 66 91 66 89 / 20 30 30 20 DRYDEN TX 70 90 69 91 / 40 20 20 20 FORT STOCKTON TX 70 91 67 92 / 40 30 20 30 GUADALUPE PASS TX 64 88 63 84 / 20 30 20 20 HOBBS NM 66 83 64 89 / 40 40 30 30 MARFA TX 59 87 58 83 / 30 30 20 40 MIDLAND INTL AIRPORT TX 69 88 66 88 / 40 30 30 30 ODESSA TX 70 87 67 89 / 40 30 30 30 WINK TX 71 92 68 91 / 30 30 30 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Jun 14, 12:57 PM MDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 157 PM CDT SUN JUN 14 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 157 PM CDT SUN JUN 14 2015 /1257 PM MDT SUN JUN 14 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE GREATER THREAT WILL BE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY THROUGH WEDNESDAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS SMALL HAIL AND CLOUD TO GROUND LIGHTNING. THE GREATER CONCERN HOWEVER WILL BE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 14, 12:55 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
155 PM CDT SUN JUN 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 13 WSW FORT DAVIS 30.52N 104.10W
06/13/2015 E1.25 INCH JEFF DAVIS TX PUBLIC
0440 PM HAIL 8 W PECOS 31.41N 103.63W
06/13/2015 E1.75 INCH REEVES TX CO-OP OBSERVER
0448 PM TSTM WND GST 8 NW SEVEN RIVERS 32.68N 104.52W
06/13/2015 E60.00 MPH EDDY NM STORM CHASER
0515 PM TSTM WND GST ARTESIA 32.85N 104.43W
06/13/2015 M61.00 MPH EDDY NM ASOS
0537 PM HAIL 14 SE CAPROCK 33.25N 103.54W
06/13/2015 E1.75 INCH LEA NM STORM CHASER
REPORTED ON SH 457
0547 PM HAIL ALPINE 30.36N 103.67W
06/13/2015 E1.25 INCH BREWSTER TX TRAINED SPOTTER
WALL CLOUD EARLIER, NO FUNNELS.
0548 PM TSTM WND DMG 3 WNW CARLSBAD 32.42N 104.28W
06/13/2015 EDDY NM TRAINED SPOTTER
3 POWER POLES DOWN AND ROAD SIGN BLOWN DOWN ALONG US
HIGHWAY 285.
0750 PM TSTM WND GST 1 SW SEAGRAVES 32.93N 102.58W
06/13/2015 M74.00 MPH GAINES TX MESONET
1015 PM TSTM WND GST 3 E SNYDER 32.71N 100.86W
06/13/2015 E72.00 MPH SCURRY TX MESONET
1034 PM HAIL 2 N COLORADO CITY 32.43N 100.86W
06/13/2015 E1.00 INCH MITCHELL TX LAW ENFORCEMENT
&&
DHLocal storm report, Jun 14, 1:41 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
241 PM CDT SUN JUN 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 1 NW SEAGRAVES 32.95N 102.58W
06/13/2015 GAINES TX EMERGENCY MNGR
POWER LINES DOWN. DAMAGE TO TREES THROUGHOUT THE CITY.
ANOTHER POWER LINE DOWN 3 MILES SOUTH OF SEAGRAVES ON FM
1429.
&&
DHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:01 PM MDT | Areal Flood Advisory | MAF | Eddy, Lea | 119 min |
| Jun 13, 6:21 PM MDT | Flash Flood Warning | MAF | Lea | 3 hr |
| Jun 14, 3:59 PM MDT | Special Weather Statement | MAF | Eddy | 31 min |
| Jun 14, 4:30 PM MDT | Special Weather Statement | MAF | Lea | 30 min |
| Jun 14, 4:33 PM MDT | Special Weather Statement | MAF | Eddy | 27 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.